Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 195, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Sep 5, 2021, 2:20 AM PDT. It took effect at Sep 5, 2021, 5:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2021, 2:20 AM PDT (09:20 UTC)
- In effect from
- Sep 5, 2021, 5:00 PM PDT
- Expired
- Sep 6, 2021, 2:28 AM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
899 WHUS76 KSEW 050920 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 220 AM PDT Sun Sep 5 2021 PZZ131-132-051730- /O.NEW.KSEW.SC.Y.0195.210906T0000Z-210906T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 220 AM PDT Sun Sep 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT MONDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
3 follow-up statements
023 WHUS76 KSEW 051736 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 1036 AM PDT Sun Sep 5 2021 PZZ131-132-060430- /O.CON.KSEW.SC.Y.0195.210906T0000Z-210906T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 1036 AM PDT Sun Sep 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT MONDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
840 WHUS76 KSEW 060346 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 846 PM PDT Sun Sep 5 2021 PZZ131-132-061000- /O.CON.KSEW.SC.Y.0195.000000T0000Z-210906T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 846 PM PDT Sun Sep 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
422 WHUS76 KSEW 060928 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 228 AM PDT Mon Sep 6 2021 PZZ131-132-061030- /O.CAN.KSEW.SC.Y.0195.000000T0000Z-210906T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 228 AM PDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Westerly winds have eased below advisory levels. $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 8:37 PM PDT, 5 hours 43 minutes earlier.
Area forecast discussion, Sep 4, 8:37 PM PDT, 5 hours 43 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
837 PM PDT Sat Sep 4 2021
.UPDATE...Clouds with rain along the coast and northern areas
into early tonight. Rain will slowly slide east, though the front
will weaken over the area tonight, so more slight rain chances for
most of the interior tonight. Temperatures in the mid 60s to mid
70s on Sunday with drier weather later and some clearing for the
area.
&&
.SYNOPSIS...A weak frontal system is bringing light rain chances
tonight to some areas. An upper ridge across the Great Basin will
build northward into early next week for drier and slightly
warmer weather to the area. Upper troughing over the Pacific
midweek may lead to more unsettled weather and cooler temperatures
in the second half of the week.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...Radar showing rain along
the far northwestern portion of the coast and moving into portions
of the northern interior this afternoon as a warm front remains
situated offshore. Elsewhere, the majority of western Washington
remains dry this afternoon with increasing cloud cover ahead of an
approaching frontal system. A cold front will then make its way
across the region tonight, bringing greater chances of light rain
for portions of the Coast and the Olympics. Many places may not
receive much in the way of precipitation through Sunday morning
and those that do overnight will likely not see more than a few
hundredths of an inch. However, latest hi-res guidance does hint
at some light rain making its way into portions of the interior
tonight as the cold front moves inland and weakens. Temperatures
this afternoon will top out in the upper 70s to near 80 across the
majority of the interior lowlands and in the 60s along the coast.
Lingering showers will persist into Sunday in the wake of the
frontal system and look to dissipate by the afternoon hours.
Overall, expect a dry second half of the day for the majority of
the region as the system exits and flow aloft becomes more zonal.
Temperatures on Sunday will be in the low to mid 70s across the
interior and in the 60s along the coast.
An upper level ridge of high pressure over the Great Basin will
then start to build northward into the Pacific Northwest on
Monday, before shifting to the east on Tuesday. Overall, expect a
drying and slight warming trend for western Washington the first
half of next week as mid level heights increase. Upper ridging
will help to deflect any approaching offshore systems up into
British Columbia through the start of the week. Ensemble guidance
hints that Tuesday will be the warmest day across the region,
with highs expected to climb into the low to mid 80s for the
interior and upper 60s to low 70s along the coast. 14
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...Upper level troughing
across the northeastern Pacific will strengthen at the start of
the long term, while the aforementioned ridge continues to move
off to the east. This pattern then looks open the door for more
approaching frontal systems throughout the remainder of the week,
and thus, the return to more wet and unsettled conditions across
western Washington. Plenty of discrepancy still exists among
guidance, so timing of the systems will need to continue to be
refined in the coming days. 14
&&
.AVIATION...-SHRA continues in the vicinity of KCLM and KBLI at
this hour. Expect showers to gradually taper this evening as the
front pushes eastward overnight. CIGs will fall to MVFR at all TAF
sites tonight through Sunday morning. VFR conditions to resume
Sunday afternoon.
KSEA...CIGs will continue to lower through tonight, falling to
MVFR levels prior to sunrise Sunday morning. Expect CIGs ranging
from 1500-2500 feet Sunday morning, with conditions returning to
low end VFR by early Sunday afternoon. Southerly winds will
prevail at speeds generally 6 kts or less. Winds will turn
southwesterly Sunday afternoon at 5 to 7 kts.
Pullin
&&
.MARINE...The front on the north coast this afternoon will fizzle
out this evening and not much will occur over the inland waters
overnight. High pressure rebuilds into the area early next week for
generally light onshore and diurnally driven westerlies picking up
in the Strait of Juan de Fuca each afternoon and evening. Another
weak front could reach the area around Wednesday. 19
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 9 PM PDT this evening for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.